Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Getting blood after insertion of mirena. Normal?

User rating for this question
Answered by
Practicing since : 1983
Answered : 979 Questions
I had my mirena inserted about a month ago and I just now noticed there is bright red blood. Should I be concerned?
Posted Wed, 7 Nov 2012 in Women's Health
Answered by Dr. Minoo Bhagia 1 hour later
Hello and welcome

Thanks for the query

Mirena can cause normal or heavy periods for three months and after that the amount of blood loss is less.You could have taken pills as you are too young for mirena but do not worry as it is also a good contraceptive method.If bleeding is heavy you can take tranexamic acid tablets along with iron supplements.

Best wishes
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor